Thunderstorm Wind, Chatham
- When
- June 25, 6:00 PM EST to 6:05 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.050, -81.083
Thunderstorm winds knocked down trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 1:36 PM EST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 236 PM EDT FRI JUN 25 2004 .PUBLIC...OVERALL PATTERN OF S-SW FLOW THROUGH THE MID-LEVELS WILL CONTINUE THROUGH THIS EVENING...WITH WEAK NVA OVER THE AREA. THIS SHOULD KEEP MUCH OF THE PRECIP FALLING OVER WEST/CENTRAL GA OUT OF OUR AREA...BUT WESTERN FRINGES COULD GET SOME PRECIP THROUGH ABOUT MIDNIGHT...SO WILL KEEP CHANCE POPS THIS EVENING. UPPER FLOW FLATTENS OUT SLIGHTLY WHICH WILL ALLOW A COLD FRONT TO DROP SOUTHWARD TOWARD THE AREA TOMORROW EVENING/NIGHT. THIS WILL HELP FOCUS ACTIVITY OVER THE INLAND/NORTHERN TIER COUNTIES...SO WILL GO WITH SLIGHTLY HIGHER POPS THERE. DO NOT EXPECT THE FRONT TO MAKE IT ANY FARTHER THAN DORCHESTER/BERKELEY/CHARLESTON COUNTIES BEFORE LIFTING NORTHWARD ON SUNDAY. ON SUNDAY AND MONDAY...REMAINS OF BOUNDARY TO THE NORTH SHOULD ACT AS A FOCUS FOR CONVECTION...WITH ONCE AGAIN HIGHER POPS ACROSS THE NORTHERN TIER COUNTIES. THE RETURN OF SW FLOW AND WEAK NVA OVER GA ZONES ALSO SUPPORTS LOWER POPS THERE. THROUGH THE EXTENDED...FAIR AGREEMENT AMONGST THE MODELS WITH CONTINUED MOIST S-SW FLOW. NOT TOO MANY CHANGES WERE MADE THIS GO AROUND...WITH CHANCE POPS...LOWS 70-75 AND HIGHS IN THE UPPER 80S TO NEAR 90...IE CLIMATOLOGY...HARD TO ARGUE WITH THIS TIME OF THE YEAR. && .MARINE...CURRENTLY LIGHT SOUTH TO SOUTHWEST FLOW ACROSS THE MARINE ZONES WITH SEAS RUNNING 2-3 FEET. CONSENSUS SEEMS TO BE WITH THE ETA SOLUTION SO AM USING IT FOR THIS FORECAST. FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA SATURDAY NIGHT. FRONT WILL MAKE IT TO THE NORTHERN BORDER OF OUR MARINE AREA BY 12Z SUNDAY. THE RESULT WILL BE A VEERING OF THE WINDS TO A MORE WESTERLY DIRECTION SUNDAY. CONDITIONS WILL REMAIN BELOW ADVISORY CRITERIA SO NO FLAGS EXPECTED. THE FRONT WILL THEN GET PICKED UP AND MOVED NORTH LATE SUNDAY NIGHT. SOUTHWEST FLOW WILL PREDOMINATE FOR THE REMAINDER OF THE FORECAST PERIOD...EXCEPT FOR A MORE WESTERLY FLOW MONDAY NIGHT AND TUESDAY WITH THE PASSAGE OF A SURFACE TROUGH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && JR/HSA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 531 PM EDT FRI JUN 25 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-260900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 531 PM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD THROUGH THE AREA THROUGH THE EVENING HOURS. DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...WITH LARGE HAIL ALSO POSSIBLE IN ISOLATED STORMS. THEREFORE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 547 PM EDT FRI JUN 25 2004 GAZ087-099-100-115-116-137-138-252215- BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-JENKINS-LONG- 547 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...BRYAN COUNTY AND LIBERTY COUNTY THROUGH 615 PM EDT... AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST OF UNION TO 5 MILES SOUTHEAST OF LUDOWICI...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF METTER TO 5 MILES SOUTHEAST OF LUDOWICI...MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND UNION...PARISH...LUDOWICI...EXCELSIOR...CLAXTON...ADABELLE...PULASKI. ..GUM BRANCH...ELIM AND DAISY THROUGH 615 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. SCW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 624 PM EDT FRI JUN 25 2004 GAZ087-088-101-116>119-138>141-SCZ051-252315- COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-JENKINS-SCREVEN- 624 PM EDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JENKINS COUNTY...SCREVEN COUNTY...JASPER COUNTY...MCINTOSH COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 715 PM EDT... AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF MILLHAVEN TO OLIVER TO 4 MILES SOUTH OF SAPELO ISLAND...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF MILLEN TO 13 MILES NORTHWEST OF SPRINGFIELD TO 10 MILES EAST OF DARIEN...MOVING NORTHEAST AT 25 MPH. THIS WILL AFFECT AREAS IN AND AROUND SYLVANIA...SPRINGFIELD... SAVANNAH AND DARIEN THROUGH 715 PM EDT. FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY. SCW
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405625.